MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXPECT PULMONARY OLYMPUS 25GA; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE

BOSTON SCIENTIFIC - SPENCER EXPECT PULMONARY OLYMPUS 25GA; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Model Number M00558250
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation findings of distal tip of needle bent.A visual evaluation of the returned device revealed that the syringe luer was cracked.Both the working length of the needle and sheath were kinked at the distal end of the handle and at the distal tip section of the device.Functional evaluation revealed that resistance was met when the needle was extended, furthermore; water was injected into the device and leaking was noted at the syringe luer of the handle.The reported event of luer damage was confirmed.It is most likely handling/manipulation of the device during procedure led to the kinks and bends in the device, therefore the most probable root cause for the complaint event is operational context a review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a expect pulmonary olympus 25ga needle was used in the airway during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2016.According to the complainant, during the procedure, a crack was noted at the luer of the handle causing leakage during flushing.A second expect pulmonary olympus device was used to complete the case.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.The investigation found the distal tip of the needle was bent.This is now deemed an mdr reportable event.

Brand Name
EXPECT PULMONARY OLYMPUS 25GA
Common Device Name
ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6330502
Report Number3005099803-2017-00296
Device Sequence Number968544
Product Code EOQ
UDI-Device Identifier08714729861416
UDI-Public(01)08714729861416(17)20191031(10)19890188
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Model NumberM00558250
Device Catalogue Number5825
Device Lot Number19890188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2017
Initial Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR